MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Catalog Number 5743690
Medical Device Problem Codes Restricted Flow rate (1248); Difficult to Flush (1251); Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The returned of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a dialysis catheter placement procedure, the pipe work of the device was allegedly not clear.It was further reported that there was a lot of resistance to the flow of water.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device returned for the evaluation.One 19cm hemosplit d/l catheter was received for evaluation.Along with sample, one photo was provided for review.Visual, tactile, functional and boroscope evaluations were performed.Upon infusion tests, small resistance was felt when infusing water on the red luer.The flow rate was compared to the blue luer infusion test, and it was slower.The fiber tip of the borescope was inserted into the red luer.The fiber tip did not advance passed the tissue cuff portion of the catheter body as blockage was felt during attempt.A vertical split was made on the catheter body of the complaint sample for further investigation on blockage area.Upon inspection within the red luer side of the catheter, what appeared to be a white material, was noted within the luer canal.Under microscopic observation, the red luer canal side of the catheter appeared to be compressed, causing the entry way to close.The manufacturing site review states, an initial view showed a 19cm hemosplit catheter.It was observed that the catheter was dissected at the height of the cuff for internal inspection purposes, an occlusion was observed in one of the lumens of the catheter, the occlusion was in the lumen of the red connector of the catheter.Based on the visual evidence provided to reynosa for evaluation and testing by field assurance confirms the problem reported by occluded catheter this condition is caused during the cuff-to-catheter fusion process, the deformation of the catheter is caused by the heat used for the attachment of the cuff to the catheter.Therefore, the investigation is confirmed for the reported restricted flow rate and identified obstruction of flow and deformation issues.However, the investigation is inconclusive for the reported difficult to flush issue as there was no difficulty identified during evaluation and the sample evaluation results indicating no difficulty under laboratory conditions are not by themselves sufficient to confirm that this event did not occur under clinical conditions.The root cause was determined to be manufacturing related issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G2, g3, d4 (unique identifier (udi) #), h4, h6 (component, device, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a dialysis catheter placement procedure, the pipework of the device was allegedly not clear.It was further reported that there was a lot of resistance to the flow of water.The procedure was completed using another device.There was no patient contact.

Brand Name
HEMOSPLIT LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20769263
Report Number3006260740-2024-06978
Device Sequence Number15454800
Product Code MSD
UDI-Device Identifier00801741013263
UDI-Public(01)00801741013263(11)220708(17)240229(10)REGQ3957
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number5743690
Device Lot NumberREGQ3957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown